MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47950
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a fistulogram, a wire included in a micropuncture traditionless access set separated in the patient.The separation occurred as the wire was being inserted through the needle.It was reported that the patient moved during insertion of the guide wire at the time of the separation.The patient's anatomy was not tortuous, calcified, or scarred per the reporter.The tip was successfully retrieved through a small incision, and the patient's outcome has been reported as "good".There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of the complaint history, device history record, documentation, drawing, manufactures instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.However, a review of the subassembly lot revealed three nonconformances.These nonconformances were for coil stretched, wire broken, and weld not caught.While these are related to the reported failure, the affected units were scrapped and not replaced prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions, quality control procedures, drawings, and labeling was conducted, and no gaps were discovered.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be traced to the device.Investigation has concluded that this event was likely caused by an unintended procedural error as it was reported that the patient moved their arm while the wire was through the needle.The label provided with the device speaks to this as a known result of the reported failure.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measures are being conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
B5: an hhs fda sus report (mw5083454) was received on 12feb2019.Reportedly, the arteriovenous fistula was located in the left brachial artery to basilica vein.No additional information was provided.H3: although the sus reports the complaint device was returned to the manufacturer on 17jan2019, it has not been received and the cook representative reports return of the device cannot be confirmed.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8278590
Report Number1820334-2019-00232
Device Sequence Number19207655
Product Code DYB
UDI-Device Identifier00827002479500
UDI-Public(01)00827002479500(17)211130(10)9347693
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberG47950
Device Catalogue NumberMPIS-405-SST
Device Lot Number9347693
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer02/12/2019
03/22/2019
Initial Report FDA Received Date01/25/2019
Supplement Report FDA Received Date02/15/2019
03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;